T Nation

AAS Destroys Bones?


#1

I have a good firend who is a highly trained medical person and from time to time they will regail me with stories to try and put me off AAS use.

The latest one is that he had a guy in the hospital and due to AA use his bones were incredably weak and had holes in, I have never heard of AAS destroying bones or casuing bone weakness, does anyone have any info or links about the negative effects on bone structure due to AAS use?

Cheers


#2

This post was flagged by the community and is temporarily hidden.


#3

From TC’s article “Medicinal Steroids.”

[quote] Diseases of the Skeleton

In the past, anabolic steroids were often used to treat osteoporosis as they could provide an osteogenic effect via modification of cytokine production within bone marrow as well as enhancement of osteoblast differentiation and osteoclast recruitment. In short, the steroids strengthened bones. This therapy has recently experienced a resurgence and research indicates that nandrolone decanoate at a dosage of 50 mg. every 2 to 4 weeks is very effective in treating the disease.

It was also relatively common to use anabolic steroids in the prevention of osteoporosis that often accompanies long-term usage of high doses of glucocorticoid steroids. Additionally, researchers Wolf and Loeser pointed out a half-century ago that steroids were able to accelerate the solidification of the fractures seen in Paget’s disease.

Years ago, after pure preparations of androgens first became available, reports started to surface on how anabolic steroids accelerated the healing of fractures. This may be related to steroids restoring the extreme dip in calcium balance that often accompanies broken bones. They may also have a direct effect on the region of bone regeneration itself. While more research is needed in this area, the prospect of healing bone fractures much more quickly is incredibly appealing.[/quote]


#4

The only thing I can think of would be if someone were to only use an extremely estrogenic steroid (M1T?), and it affected BMD through that way. But even then, I’m not sure. Wouldn’t there still be enough androgens left from the AAS to still promote increased BMD?


#5

Like bushido said, hormones such as test, estro, GH will not have adverse effects on bone density. They are almost always associated with resistance training, which by itself strengthens the cancellous bone. Cortico steroids are totally different though.


#6

T is needed to be anabolic. Low T with catabolic issues such as muscle wasting also involve collagen loss. Collaqen forms the framework on which minerals are deposited in the bones. Men with low T suffer bone loss.

Not so often as women bet, but the death rate from hip fractures is vastly higher for men then women.


#7

I use to work in the medical lab of a major hospital near my home town. I got alone pretty well with a hematologist there. He had one patient with thrombocytopenia. The treatment was high dose corticosteroids. Periodically he would put her on danazol to reverse the osteoporosis caused by the corticosteroids.


#8

Thanks a lot guys,

My research has never shown any damage to bones using AAS, but I wanted to check with you guys that have doen a lot more research than me before I contradicted his argument.
I get this a lot another friend once wanted me to goto the morgue to see a body bulder that “had died from taking steroids” he was a bodybuilder and he had used AAS but he had not died from taking AAS, he died from a heart attack at the age of 34, but it was not due directly to AAS use.

Bushy, I am still suffering low motivation and fatigue, I am no longer feeling depressed though thank fook. I am now self medicating as I was getting nowhere with my doctor who started to talk about bi-polar disorder etc.

Thanks again fellas :slight_smile:


#9

This post was flagged by the community and is temporarily hidden.


#10

jumped staright back on the gear Bushy, wanted to get levels up asap so used prop at 100mg ED and 50mg anadrol ED

then going to bridge it out onto TRT dose after 3 weeks

Looking into those Bush, well DHEA and Nootropics, I have been interested in trying modafinil for awhile now

Cheers


#11

This post was flagged by the community and is temporarily hidden.


#12

I have never noticed lethargy with it before, I am coming to the end of the 3 weeks now so I will stop it now anyway.
My main problem is physical weakness rather than lethargy, with the help of some eph I can get things done, but just looking at a dumbell tires me out at the mo, I have almost halfed all my normal lifts.

Saying that though for some strange reason I have been on fire playing rugga, 3 man of the matches in the last 5 games?


#13

Stop the 'drene, horrible stuff - like speeds, weaker, cheaper, brasher, harsher cousin, and speed is a kid you dont wanna know…

It sounds to me like it is a simple case of burning out - drugs or no drugs.

You were training a lot, often dieting, using god knows what stimulants and insulin sensitivity drugs and anabolics to maintain and build more, while rugby training and matches and work and wife… and kids? dog? extended family? you get the drift.
Some people can continue on a path like that for many years - others for not even as long as you. I believe you have come to the end of this particular phase of your particular drug therapy my friend.

Whatever you choose next will either involve more drugs, different drugs or none at all… i suggest the latter.
I usually believe the most obvious answer to be the most likely.

I am currently using many medications prescribed by myself and by others BECAUSE of drug use by myself. I highly suggest you get off most all the substances you need, and while you will feel crap - ride it out. Sometimes that is all that is needed.

Possibly keep the test OR use DHEA and moda… to “taper” somewhat, follow BBB’s advice on that for sure.

I am currently undergoing a short sharp withdrawal from drug abuse of a particalar favourite, that simply needs to be done. simple as.
Ephidrene has set off the cascade of events now and the best thing you can do is remove it and get by HOWEVER the fuck you can.

If you use any drugs, sometimes you need to be held accountable for their actions on you.

JMO - Take care my friend, i hope you feel better soon i truly do.

J


#14

Sound, straight to the point excellent advise as always J :slight_smile:

I had 2 weeks off the eph, to prove to myself I wasn’t reliant really.

I managed Ok so I suppose I could do without it, I do think there is some sort of adrenal fatigue underlying my problem.

Maybe modafinil would be a better option if I cannot get by on nothing at all.

I would like to keep the eph handy for Saturdays though!

Cheers


#15

This post was flagged by the community and is temporarily hidden.


#16

BBB,

Curious what form of DHEA you use? I have heard numerous times that oral is poorly absorbed.


#17

This post was flagged by the community and is temporarily hidden.


#18

[quote]bushidobadboy wrote:
Dynamo Hum wrote:
BBB,

Curious what form of DHEA you use? I have heard numerous times that oral is poorly absorbed.

Alas, I have only the oral form at my disposal. 100mg before bed. It ‘seems’ to be working, but then I take so much other stuff, it’s hard to be certain, lol.

BBB[/quote]

Judging by that smile in your avi, I would say “it is working bigtime!!”. What form of DHEA would you recommend for max absorbtion?


#19

I have seen guys on 10mg var ED year-round for the sole reason of bone health.


#20

DHEA would be pointless while on TRT though wouldn’t it?